Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 27, NWS Jackson, MS

February 8, 2016Noxubee County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 8, 2016, 10:33 AM CST for Noxubee County, Mississippi. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Feb 8, 2016, 10:33 AM CST (16:33 UTC)
Expired
Feb 8, 2016, 6:00 PM CST
In force
7 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Noxubee County, MS

The river

Written for the forecast point Noxubee River at Macon (MCNM6).

Action stage
27 ft
Minor stage
28 ft
Moderate stage
35 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02448000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

134 
WGUS84 KJAN 081633
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1033 AM CST MON FEB 8 2016






PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC103-090000-
/O.NEW.KJAN.FL.W.0027.160208T1633Z-160209T0000Z/
/MCNM6.1.ER.000000T0000Z.160208T1600Z.160208T1800Z.NO/
1033 AM CST MON FEB 8 2016

...Flood Warning extended until Monday morning...
The Flood Warning continues for
  The Noxubee River At Macon
* until Monday afternoon.
* At 10:00 AM Monday the stage was 26.1 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will continue falling and will fall below 
  flood stage by this afternoon.
* Impact...At 26.0 feet...Low land near the river is flooded.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Noxubee River 
Macon          26  26.1 Mon 10 AM  22.9  19.5  17.1     FALLING           


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
1 follow-up statement
570 
WGUS84 KJAN 090028
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
628 PM CST MON FEB 8 2016

...The Flood Warning has expired for the following river in Mississippi...

  Noxubee River  Macon affecting Noxubee County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC103-090058-
/O.EXP.KJAN.FL.W.0027.000000T0000Z-160209T0000Z/
/MCNM6.1.ER.000000T0000Z.160208T1600Z.000000T0000Z.NO/
628 PM CST MON FEB 8 2016

The Flood Warning has expired for
  The Noxubee River At Macon.
* At 6:00 PM Monday the stage was 25.6 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will continue falling.
* Impact...At 26.0 feet...Low land near the river is flooded.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Noxubee River 
Macon          26  25.6 Mon 06 PM  24.3  19.5  17.1    Falling          


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 8, 3:08 AM CST, 7 hours 25 minutes earlier.

Area forecast discussion, Feb 8, 3:08 AM CST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
308 AM CST MON FEB 8 2016

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...WATER VAPOR IMAGERY THIS
MORNING SHOWING IMPRESSIVE MID LEVEL TROF AXIS DIVING RAPIDLY SE INTO
THE AREA. THIS SYSTEM PROMISES TO BRING ANOTHER ROUND OF COOL
TEMPERATURES TO CONTEND WITH DURING THE UPCOMING WEEK.

TWO FORECAST PROBLEMS TO DEAL WITH TODAY AS TEMPS BEGIN COOLING OFF.
FIRST...BLUSTERY WINDS WILL BE SEEN BEHIND THE FRONTAL SYSTEM...
CURRENTLY ENTERING THE UPPER DELTA AS OF 09Z. THESE WINDS OVER THE
OPEN TERRAIN...LAKES...AND RIVERS OF THE DELTA REGION WILL LIKELY
EXCEED WIND ADVISORY CRITERIA. WILL...THEREFORE...POST A WIND
ADVISORY OVER THE MAJORITY OF THE COUNTIES/PARISHES IN THE DELTA
REGION.

SENCOND FORECAST PROBLEM WILL BE THE POTENTIAL FOR RAIN SHOWERS OVER
THE NE TODAY AND SNOW SHOWERS TONIGHT. STEEP LOW LEVEL LAPSE RATES
AND ENOUGH MOISTURE FOR AT LEAST POCKETS OF SHALLOW CAPE WILL SUPPORT
A FEW SHOWERS OVER THE FAR NE. HRRR/ARW AND NMM HINT AT THIS SCENARIO
IN THEIR REFLECTIVITY FORECASTS. THESE CONDITIONS WILL LINGER INTO
THE EVENING WITH FURTHER COOLING IN THE COLUMN...RESULTING IN SOME
LIGHT SNOW SHOWERS MIXING IN WITH THE RAIN. WITH THE QUICK AND LIGHT
NATURE OF THE PRECIPITATION...NO ACCUMULATIONS ARE EXPECTED. PRECIP
SHOULD COME TO AN END BY MIDNIGHT AS DRIER AIR FILTERS INTO THE LOWER
LEVELS./26/

.LONG TERM...WEDNESDAY THROUGH SUNDAY...QUIET WEATHER LOOKS TO
OVERALL PERSIST ACROSS THE FORECAST AREA THROUGH THE MAJORITY OF THE
LONG TERM FORECAST PERIOD.  A COOL START TO THE PERIOD ON
WEDNESDAY...WILL BE FOLLOWED BY A LATE WEEK WARM-UP THURSDAY AND
FRIDAY.  ANOTHER COLD FRONT WILL DROP SOUTH THROUGH THE REGION
DURING THE COURSE OF THE DAY FRIDAY. AN INCREASE IN CLOUD COVER IS
EXPECTED AS THE FRONT PUSHES THROUGH. MOST OF THE FORECAST AREA
CURRENTLY LOOKS TO REMAIN RAIN FREE WITH THIS FRONT...BUT SOME
POCKETS OF LIGHT RAIN CAN'T BE RULED OUT...ESPECIALLY OVER THE
EASTERN HALF OF THE CWA.

HIGH PRESSURE AT THE SURFACE WILL AGAIN BUILD INTO THE CWA FROM THE
NORTHWEST THROUGH THE WEEKEND...AS WE MAINTAIN NORTHWEST FLOW ALOFT.
NEAR SEASONABLE CONDITIONS WILL EXIST DURING THIS TIME AS HIGHS
SATURDAY AND SUNDAY AFTERNOONS RANGE FROM THE MID 40S TO UPPER 50S.
LOWS BOTH SATURDAY NIGHT WILL RANGE FROM THE MID 20S TO MID
30S...WITH MID 30S TO MID 40S FORECAST FOR SUNDAY NIGHT. /19/

&&

.AVIATION...VFR CIGS WILL PREVAIL ACROSS THE FORECAST AREA DURING THE
PERIOD. WINDS WILL BE QUITE GUSTY OUT OF THE NW THROUGH 00Z.
SUSTAINED 15-20 KNOTS WILL BE OBSERVED WITH GUSTS AROUND 30
KNOTS...ESPECIALLY NEAR GLH. A GRADUAL RELAXATION IN THE WIND WILL
GET UNDERWAY AFTER 00Z./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       51  29  47  27 /   7   3   0   0
MERIDIAN      52  27  46  24 /  10   7   1   0
VICKSBURG     52  30  50  29 /   6   3   0   0
HATTIESBURG   55  29  49  29 /   4   8   1   1
NATCHEZ       54  30  51  31 /   3   3   0   0
GREENVILLE    48  29  47  28 /   6   3   1   0
GREENWOOD     48  27  45  25 /  10   5   2   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR MSZ018-019-025-034-035-040-041-047-053-059>061.

LA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR LAZ007>009-015-016-023>026.

AR...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR ARZ074-075.

&&

26/19
Hazardous weather outlook, Feb 8, 4:11 AM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
411 AM CST MON FEB 8 2016

ARZ074-075-MSZ025-035-040-041-047-091015-
ASHLEY-CHICOT-LEFLORE-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
411 AM CST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TODAY

SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS NEAR 40 MPH CAN BE
EXPECTED FROM LATE THIS MORNING THROUGH THE AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ018-019-034-091015-
BOLIVAR-SUNFLOWER-WASHINGTON-
411 AM CST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...TODAY

SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 45 MPH CAN BE
EXPECTED FROM LATE THIS MORNING THROUGH THE AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ026>033-036>039-042>046-048>058-062>066-091015-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-
411 AM CST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ007>009-015-016-023>026-MSZ059-060-091015-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS-
411 AM CST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TODAY

FIRE WEATHER
THREAT...LIMITED
TIMING...TODAY

SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS NEAR 40 MPH CAN BE
EXPECTED FROM LATE THIS MORNING THROUGH THE AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

AFTERNOON RELATIVE HUMIDITY VALUES OF 25 TO 30 PERCENT ALONG WITH
NORTHWEST WINDS OF 20 TO 30 MPH WILL CREATE DANGEROUS FIRE
CONDITIONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ061-072>074-091015-
FRANKLIN MS-MARION-LAMAR-FORREST-
411 AM CST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AND SOUTH
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER
THREAT...LIMITED
TIMING...TODAY

AFTERNOON RELATIVE HUMIDITY VALUES OF 25 TO 30 PERCENT ALONG WITH
NORTHWEST WINDS OF 15 TO 25 MPH WILL CREATE DANGEROUS FIRE
CONDITIONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

26

&&

...HAZARD LEGEND...

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

*FIRE WEATHER*
EXTREME...VERY STRONG WINDS IN EXCESS OF RED FLAG WARNING
 CONDITIONS COMBINED WITH LIMITED TO MODERATE HUMIDITY. FIRES
 WILL SPREAD QUICKLY AND SPOT FIRES ARE COMMON. FIRE CONTROL IS
 VERY DIFFICULT DUE TO STRONG WINDS.
SIGNIFICANT...OPEN BURNING SHOULD NOT BE ATTEMPTED. HIGH
 WINDS AND EXTREME DRY PERIODS LEAD TO EXTREME BURNING
 CONDITIONS. OPEN FIRES CAN QUICKLY ESCAPE AND ARE VERY
 DIFFICULT TO CONTROL, EVEN FOR EXPERIENCED FIREFIGHTERS.
 CONDITIONS CAN MEET MINIMUM CONDITIONS FOR RED FLAG WARNINGS
 IN MOST CASES.
ELEVATED...ANY OPEN BURNING IS DISCOURAGED DUE TO INCREASED
 WIND AND LOWER HUMIDITY, EXCEPT BY EXPERIENCED FIRE
 PERSONNEL. INCREASING WINDS AND LOWER HUMIDITY CONTRIBUTE TO
 DRYING FUELS. FIRES ESCAPE CONTROL MORE EASILY AND
 CONTAINMENT IS DIFFICULT FOR INEXPERIENCED FIRE PERSONNEL.
 APPROACHING RED FLAG CONDITIONS.
LIMITED...OPEN BURNING IS USUALLY SAFE WITH PROPER CONTAINERS
 AND PRECAUTIONS UNDER LIMITED FIRE DANGER CONDITIONS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 2:52 AM CSTWind AdvisoryJANAdams, Bolivar, Claiborne, Franklin, Humphreys, Issaquena and 6 more15 hr
Feb 8, 10:33 AM CSTRiver Flood WarningJANCarroll, Leflore, Noxubee57 days

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.